Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 239, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 28, 2008, 5:43 PM CDT for 6 counties in Missouri. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2008, 5:43 PM CDT (22:43 UTC)
- Expired
- Aug 28, 2008, 6:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Adair County, MO, Chariton County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Sullivan County, MO
The radar
The Pleasant Hill radar (KEAX), 168 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 6:15 PM CDT | TSTM WND DMG | 2 S New Boston, MO | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 28, 3:22 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.7 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1477 J/kg
- Mixed-layer CIN
- -267 J/kg
- Mixed-layer LCL
- 1416 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 282243
SVREAX
MOC001-041-115-117-121-211-282330-
/O.NEW.KEAX.SV.W.0239.080828T2243Z-080828T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
543 PM CDT THU AUG 28 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ADAIR COUNTY IN NORTHEAST MISSOURI
NORTHWESTERN CHARITON COUNTY IN NORTH CENTRAL MISSOURI
LINN COUNTY IN NORTH CENTRAL MISSOURI
EASTERN LIVINGSTON COUNTY IN NORTH CENTRAL MISSOURI
NORTHWESTERN MACON COUNTY IN NORTH CENTRAL MISSOURI
SOUTHEASTERN SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI
* UNTIL 630 PM CDT
* AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTH OF BROWNING TO
LINNEUS TO 5 MILES SOUTH OF WHEELING...AND MOVING EAST AT 30 PH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LACLEDE BY 600 PM CDT.
BROOKFIELD BY 610 PM CDT.
BUCKLIN AND MARCELINE BY 630 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
WINIGAN...SAINT CATHERINE...NEW BOSTON...ETHEL AND SOUTH GIFFORD.
LAT...LON 4019 9263 3990 9270 3965 9299 3968 9346
3991 9324 4015 9320
TIME...MOT...LOC 2243Z 270DEG 23KT 4011 9314 3990 9319
3972 9340
$$
DB2 follow-up statements
000
WWUS53 KEAX 282256
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
556 PM CDT THU AUG 28 2008
MOC001-041-115-117-121-211-282330-
/O.CON.KEAX.SV.W.0239.000000T0000Z-080828T2330Z/
CHARITON MO-LIVINGSTON MO-LINN MO-MACON MO-ADAIR MO-SULLIVAN MO-
556 PM CDT THU AUG 28 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SULLIVAN...NORTHWESTERN MACON...LINN...EASTERN LIVINGSTON AND
NORTHWESTERN CHARITON COUNTIES IN NORTH CENTRAL MISSOURI...AND
SOUTHWESTERN ADAIR COUNTY IN NORTHEAST MISSOURI UNTIL 630 PM CDT...
AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF NOVINGER TO
11 MILES NORTH OF BUCKLIN TO BUCKLIN TO 6 MILES SOUTHWEST OF
MARCELINE...MOVING EAST AT 30 MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
EASTERN LIVINGSTON...LINN...NORTHWESTERN CHARITON...NORTHWESTERN
MACON...SOUTHEASTERN SULLIVAN AND SOUTHWESTERN ADAIR COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS SOUTH GIFFORD AND ETHEL.
LAT...LON 4019 9263 3990 9270 3965 9299 3968 9346
3991 9324 4015 9320
TIME...MOT...LOC 2256Z 270DEG 23KT 4012 9265 3993 9291
3982 9285 3966 9300
$$
DB000
WWUS53 KEAX 282323
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
623 PM CDT THU AUG 28 2008
MOC001-041-115-117-121-211-282333-
/O.EXP.KEAX.SV.W.0239.000000T0000Z-080828T2330Z/
CHARITON MO-LIVINGSTON MO-LINN MO-MACON MO-ADAIR MO-SULLIVAN MO-
623 PM CDT THU AUG 28 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SULLIVAN...
NORTHWESTERN MACON...LINN...EASTERN LIVINGSTON AND NORTHWESTERN
CHARITON COUNTIES IN NORTH CENTRAL MISSOURI...AND SOUTHWESTERN ADAIR
COUNTY IN NORTHEAST MISSOURI WILL EXPIRE AT 630 PM CDT...
AT 620 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 4019 9263 3990 9270 3965 9299 3968 9346
3991 9324 4015 9320
TIME...MOT...LOC 2323Z 270DEG 23KT 4012 9242 3993 9268
3982 9263 3966 9278
$$
DBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:05 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 28, 3:05 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 305 PM CDT THU AUG 28 2008 .DISCUSSION... SHORT RANGE (TONIGHT THROUGH SATURDAY NIGHT)... SEE PREVIOUS DISCUSSION BELOW FOR MESOSCALE DISCUSSION ABOUT SEVERE POTENTIAL TONIGHT. ONE ADDITIONAL CONCERN WILL BE WITH THE POST FRONTAL DEVELOPMENT OF STORMS...ALREADY OCCURRING IN SOUTHEAST NEBRASKA. THIS CONVECTION IS TIED MORE TO THE 700 MB LAYER...WHICH SHOULD GRADUALLY SLIDE TO THE SOUTH THIS EVENING WITH THE 700 MB SHORT WAVE. THIS MAY BECOME MARGINALLY SEVERE WITH LARGE HAIL AS ELEVATED CAPES OF 1500 TO 2000 J/KG EXIST AT THIS POINT IN THE AREA. DUE TO THE POST FRONTAL POTENTIAL...WILL PULL CHANCE POPS A LITTLE FURTHER NORTH FOR THE EVENING HOURS. WILL RAISE POPS TO LIKELY CATEGORIES IN THE SOUTH TO COVER DEVELOPMENT AHEAD OF THE COLD FRONT. EVEN AFTER MIDNIGHT WILL KEEP SLIGHT CHANCE POPS GOING IN SOUTHERN HALF OF THE FORECAST AREA. NAM SHOWING SOME WEAK ISENTROPIC LIFT CONTINUING AFTER MIDNIGHT ON THE 305KT SURFACE UNTIL AFTER 09Z. FOR FRIDAY...WILL KEEP DRY FORECAST GOING...ALTHOUGH NAM SHOWING POTENTIAL OF CONVECTION IN SOUTHEAST KANSAS AND SOUTHWEST MISSOURI...THAT COULD BUILD AS FAR NORTH AS THE EXTREME SOUTHWEST PORTIONS OF THE FORECAST AREA. GFS KEEPS CONVECTION FURTHER TO THE SOUTH...SO WILL NOT CHANGE THE GOING FORECAST...BUT SOMETHING TO BE WATCHED. MUCH DRIER DEWPOINTS THAT ARE SHOWING UP OVER NEBRASKA AT THIS TIME...SHOULD BE ABLE TO PUSH INTO NORTHWEST MISSOURI LATE TONIGHT...BUT BIG QUESTION ON HOW FAR SOUTH AND EAST THIS DRY AIR CAN MAKE IT. WILL FOLLOW THE NAM LEAD ON BRINGING THIS DRIER AIR INTO NORTHWEST MISSOURI LATE THIS EVENING...SPREADING IT FURTHER TO THE EAST OVERNIGHT...BUT DOUBT WE WILL SEE MUCH PUSH TO THE SOUTH OF THE MISSOURI RIVER...AS CORE OF SURFACE HIGH MOVES ACROSS SOUTHERN IOWA AND NORTHERN MISSOURI ON FRIDAY...THEN EAST INTO ILLINOIS BY SATURDAY MORNING. FOR TEMPERATURES...GIVEN READINGS THAT ARE OCCURRING BEHIND THE COLD FRONT TODAY...WILL GO SLIGHTLY ON THE COOL SIDE OF GUIDANCE FOR HIGHS ON FRIDAY. THEN WITH AN EXPECTED COOL START SATURDAY MORNING AND STILL EAST TO SOUTHEAST WINDS...WILL ALSO GO SLIGHTLY BELOW GUIDANCE FOR SATURDAY. PC MEDIUM RANGE (SUN-THU)... CONTINUITY RULES THE FIRST HALF OF THE MEDIUM RANGE PORTION OF THE FORECAST AS SFC RIDGING IS EXPECTED TO CONTINUE TO HAVE A STRONG INFLUENCE ON THE REGION FOR SUNDAY AND MONDAY. HAVE MADE ONLY SUBTLE ADJUSTMENTS TO TEMPERATURES BOTH DAYS...AS H850 TEMPERATURES AROUND 20C WITH COINCIDING MIXING LEVELS SHOULD PRODUCE READINGS IN THE MIDDLE TO UPR 80S IN MOST LOCATIONS. IN THE SECOND HALF OF THE MEDIUM RANGE /TUE-THU/ SOME UNCERTAINTY STILL REMAINS WITH REGARDS TO THE TRACK AND EVOLUTION OF HURRICANE GUSTAV. THE ECMWF...WHILE MAYBE NOT THE PERFECT SOLUTION...STILL HAS A BETTER GRIP ON GUSTAV AND THE POSSIBLE EFFECTS ON THE LONG WAVE PATTERN OVER THE CONUS. FEEL THAT NEXT UPR TROUGH CROSSING THE ROCKIES MON NIGHT/TUESDAY WILL SLOW SOMEWHAT...PUSHING A SFC COLD FRONT TOWARDS THE CWA TUESDAY NIGHT. THEN THE REAL QUESTIONS BEGIN WITH HOW GUSTAV WILL TRACK ONCE IT ARRIVES ONTO THE MAINLAND. THE ECMWF IS DRIVING THIS SYSTEM TOO FAR WEST...WHILE THE GFS APPEARS TO SHEAR OUT THE DISTURBANCE WHICH IS A SOLUTION THAT IS COMPLETELY DISREGARDED AT THIS POINT. REGARDLESS...HIGHEST CHANCE FOR PRECIP APPEARS TO ARRIVE IN THE WEDNESDAY THROUGH THURSDAY TIMEFRAME...THUS HAVE INCREASED POPS IN THIS TIME PERIOD. DEPENDING ON THE TRACK OF THE TROPICAL SYSTEM...THIS FRONT MAY STALL OUT NEAR THE CWA FOR THE END OF THE WEEK PROVIDING COOLER TEMPERATURES AND INCREASED PRECIP CHANCES...ESPECIALLY OVER THE EASTERN HALF OF THE CWA. DUX && .PREV DISCUSSION... /1152 AM CDT THU AUG 28 2008/ SHORTWAVE IN ERN IA CONTINUED TO PROGRESS EAST WITH 2-3MB PRESSURE RISES IN ERN NEB/WRN IA DRIVING THE COLD FRONT IN XTRM NWRN MO SE AT 10-20 MPH. MORNING UPPER AIR DEPICTS MODERATELY STEEP LAPSE RATES BETWEEN 700-500MB WITH THE SC/ACCAS IN WCNTRL AND CNTRL GIVING A HINT OF THE POTENTIAL INSTABILITY FOR THIS AFTN. PROFILERS AS WELL AS MORNING UPPER AIR ALSO DEPICTS THAT THE STRONGEST H7-H3 WIND FIELDS WILL NOT BE JUXTAPOSITION ALONG THE FRONT THIS AFTERNOON...REMAINING WELL NORTH INTO NEBRASKA...IOWA AND XTRM NWRN MO LATE THIS AFTERNOON. HAVE GENERALLY FOLLOWED THE LATEST 12Z NAM IN THE EVOLUTION OF THE CONVECTIVE EVENT FOR THIS AFTERNOON AND EARLY TNGT. MODEL SOUNDINGS SUGGEST THAT SBCAPES WILL RISE TO AROUND 3500-4000 J/KG BY LATE THIS AFTERNOON...ALONG AND AHEAD OF THE FRONT WHICH SHOULD MOVE SOUTHEAST TO A UNIONVILLE TO KCI LINE BY 21Z. AS PER MODEL SOUNDINGS...SUFFICIENT HEATING JUST AHEAD OF THE BOUNDARY SHOULD BREAK THE STRONG 800MB CAPPING INVERSION...FIRST ACROSS THE NERN CWA AROUND 20Z...THEN WCNTRL MO BTWN 20-22Z. WIND PROFILES WILL BE GENERALLY UNIDIRECTIONAL AHEAD OF THE BOUNDARY WITH SFC-3KM SHEAR VALUES NR 20KTS WITH SFC-6KM SHEAR AROUND 25-30 KNOTS. THE STG INSTABILITY ALONG WITH MARGINAL SFC-3KM SHEAR WILL LIKELY BE SUFFICIENT FOR A MODEST SQUALL LINE DEVELOPMENT BY 00Z TO 02Z WITH A SE MOVEMENT AROUND 15-25 KNOTS. INITIALLY THE CONVECTION WILL BE SCT TO BKN DURING THE LATE AFTN HOURS. GIVEN THE DRIER AIR UPSTREAM FROM 800 MB THROUGH 500 MB...DCAPE VALUES MAY EXCEED 1000 J/KG...INCREASING THE THREAT OF STRONG STRAIGHT LINE WINDS. UNIDIRECTIONAL WIND PROFILES DO NOT FAVOR TORNADIC DEVELOPMENT. HOWEVER...GIVEN THE STG INSTABILITY...LARGE HAIL IS PSBL. GIVEN THE PROJECTED MOVEMENT OF THE CDFNT...THE LINE OF CONVECTION SHOULD MOVE OUT OF THE CWA BTWN 03-06Z. DB && .AVIATION... /1152 AM CDT THU AUG 28 2008/ FOR THE 18Z TAFS...CONCERN IS THE TIMING AND CONVECTIVE THREATS ALONG A CDFNT MVG THROUGH XTRM NWRN MO. THE FRONT SHOULD MOVE THROUGH KSTJ AROUND 19Z TO 20Z...LIKELY TOO SOON TO DEVELOP ANY CONVECTION ALONG THE BOUNDARY. WILL HOLD A MENTION OF A CB AT THIS TIME FRAME DUE TO PROXIMITY OF CONVECTION LIKELY TO BE TO THE SOUTH. FURTHER SOUTH...AT KCI AND KMKC...THE CONVECTIVE THREAT IS HIGHER AS THE FRONT MOVES THROUGH THESE TERMINALS BETWEEN 21-23Z. THE LATER TIMING WILL ALLOW FOR A MUCH HIGHER THREAT OF CONVECTION AS CONVECTIVE TEMPERATURES ARE REACHED. ONCE CONVECTIVE TEMPERATURE IS REACH NEAR THE BOUNDARY...THE CONVECTION WILL DEVELOP QUICKLY AND BECOME QUITE STRONG...PSBLY CONTAINING HAIL AND STRONG GUSTY WINDS. THE THREAT OF CONVECTION WILL BE LIMITED TO 1 TO 2 HOURS AS THE FRONT MOVES THROUGH THE TERMINALS. WILL FINE TUNE TIMING AS THE AFTN PROGRESSES. WINDS WILL BECOME LIGHT NORTH TO NORTHEAST BEHIND THE FRONT WITH A SMALL CHC OF VFR SHOWERS AFTER MIDNIGHT. DB && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Aug 28, 3:30 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 330 PM CDT THU AUG 28 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-291800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 330 PM CDT THU AUG 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT HAS MOVED TO A LINE FROM EAST CENTRAL KANSAS THROUGH NORTHEAST MISSOURI THIS AFTERNOON...THOUGH THE ATMOSPHERE BEHIND THE FRONT STILL REMAINS UNSTABLE...AND SUPPORTIVE FOR SEVERE THUNDERSTORM DEVELOPMENT. THUNDERSTORMS THAT HAVE DEVELOPED ACROSS FAR NORTHWEST MISSOURI WERE SLIGHTLY ELEVATED IN NATURE...THOUGH WERE CAPABLE OF PRODUCING MARGINALLY SEVERE HAIL. AS THESE STORMS MOVE SOUTH...AND ADDITIONAL STORMS FORM ALONG AND NEAR A ST JOSEPH TO PRINCETON LINE...SEVERE HAIL AND WIND WILL BECOME MORE LIKELY. THIS ACTIVITY WILL AFFECT AREAS NORTH OF THE MISSOURI RIVER THIS AFTERNOON AND EARLY EVENING...WHILE PUSHING SOUTH OF THE MISSOURI RIVER THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY. AT THIS TIME...IT IS TOO EARLY TO DETERMINE WHETHER ANY STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED ACROSS THE AREA FOR THE REMAINDER OF THIS AFTERNOON AND EVENING. DB/21
In the hours before
Special weather statement, Aug 28, 4:42 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 442 PM CDT THU AUG 28 2008 KSZ102-MOZ012>014-020-021-282215- ANDREW-BUCHANAN-CLINTON-DAVIESS-DE KALB-DONIPHAN- 442 PM CDT THU AUG 28 2008 ...SIGNIFICANT WEATHER ALERT FOR DEKALB...NORTHERN BUCHANAN... NORTHERN CLINTON...SOUTHEASTERN ANDREW...SOUTHERN DONIPHAN AND SOUTHWESTERN DAVIESS COUNTIES UNTIL 515 PM CDT... AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF UNION STAR TO DENTON...MOVING EAST AT 30 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. DB
Local storm report, Aug 28, 4:47 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
447 PM CDT THU AUG 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND GST COFFEY 40.11N 94.01W
08/28/2008 E60 MPH DAVIESS MO PUBLIC
&&
21Local storm report, Aug 28, 4:54 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
454 PM CDT THU AUG 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL AVENUE CITY 39.88N 94.78W
08/28/2008 E0.88 INCH ANDREW MO EMERGENCY MNGR
&&
GAMISLocal storm report, Aug 28, 5:32 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
532 PM CDT THU AUG 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL 5 W STEWARTSVILLE 39.75N 94.59W
08/28/2008 E0.75 INCH DEKALB MO LAW ENFORCEMENT
&&
GAMISLocal storm report, Aug 28, 5:38 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
538 PM CDT THU AUG 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL 3 SW INDEPENDENCE 39.06N 94.39W
08/28/2008 M0.88 INCH JACKSON MO NWS EMPLOYEE
REPORTED OUTSIDE ARROWHEAD STADIUM
&&
21Special weather statement, Aug 28, 5:38 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 538 PM CDT THU AUG 28 2008 MOZ037-282315- JACKSON- 538 PM CDT THU AUG 28 2008 ...SIGNIFICANT WEATHER ALERT FOR CENTRAL JACKSON COUNTY UNTIL 615 PM CDT... AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RAYTOWN...MOVING EAST AT 19 MPH. AT 536 PM CDT DIME TO NICKEL SIZE HAIL WAS REPORTED AT THE TRUMAN SPORTS COMPLEX. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. MJ
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 4:15 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, DeKalb, Gentry, Grundy, Harrison, Mercer | 45 min |
| Aug 28, 4:46 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Linn, Livingston, Sullivan | 38 min |
| Aug 28, 4:57 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Caldwell, Clinton, Daviess, DeKalb and 1 more | 48 min |
| Aug 28, 6:01 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 44 min |
| Aug 28, 6:08 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 52 min |
| Aug 28, 6:21 PM CDT | Severe Thunderstorm Warning | EAX | Jackson, Johnson, Lafayette | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.